Alert archive / Nebraska / River Flood Advisories in 2017
River Flood Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jul 29, 2017, 10:27 PM CDT for Lincoln County, Nebraska. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2017, 10:27 PM CDT (03:27 UTC)
- Expired
- Jul 31, 2017, 10:23 AM CDT
- In force
- 36 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
262
WGUS83 KLBF 300327
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1027 PM CDT Sat Jul 29 2017
...The National Weather Service in North Platte has issued a Flood
Advisory for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.Heavy thunderstorms have produced additional runoff into the North Platte River. This will produce a brief rise to flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-311523-
/O.NEW.KLBF.FL.Y.0005.170730T0327Z-170731T1523Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1027 PM CDT Sat Jul 29 2017
The National Weather Service in North Platte has issued a
* Flood Advisory for
The North Platte River near North Platte.
* until Monday morning.
* At 10:00 PM Saturday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will rise to near 6.0 feet by midnight Saturday.
The river should fall below flood stage late Sunday.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$1 follow-up statement
582
WGUS83 KLBF 301416
FLSLBF
Flood Advisory
National Weather Service North Platte NE
916 AM CDT Sun Jul 30 2017
...The Flood Advisory is cancelled for the North Platte River...
North Platte River near North Platte affecting Lincoln County
.River levels along the North Platte River at North Platte have
fallen below flood stage and are expected to remain there for
the next several days. The elevated stages are due to releases
from Lake McConaughy for irrigation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned for further developments by listening to NOAA Weather
Radio, radio and television stations or online at
www.weather.gov/northplatte.
&&
NEC111-301446-
/O.CAN.KLBF.FL.Y.0005.000000T0000Z-170731T1523Z/
/NPTN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
916 AM CDT Sun Jul 30 2017
The Flood Advisory is cancelled for
The North Platte River near North Platte.
* until Monday morning.
* At 8:00 AM Sunday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will fall to near 5.9 feet by early afternoon,
then 5.8 feet by Monday afternoon, remaining steady there after.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
CLBWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jul 29, 6:28 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 29, 6:28 PM CDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 628 PM CDT Sat Jul 29 2017 .SYNOPSIS... Issued at 314 PM CDT Sat Jul 29 2017 H5 pattern across the CONUS today has an elongated area of high pressure extending from Texas west to California. A low amplitude ridge of high pressure was located across the western CONUS with a closed low over New Brunswick and a trough of low pressure extending south into the Carolinas. Within the low amplitude ridge, numerous weak disturbances were noted and have led to convective development across the central and southern Rockies this afternoon. Across the central and northern plains this afternoon, a surface trough of low pressure extended from the western Dakotas, south into eastern Colorado and the far northwestern Texas panhandle. Across western and north central Nebraska, winds were generally from the east or southeast, which forced abundant low level moisture into the forecast area this afternoon. PWAT's from this morning were running from around an inch in the panhandle to an inch and a half in the eastern forecast area. Under partly to mostly cloudy skies this afternoon, 2 PM CDT temperatures ranged from 78 at Broken Bow, to 88 at Imperial. && .SHORT TERM...(This evening through Sunday night) Issued at 314 PM CDT Sat Jul 29 2017 Tonight and Sunday: In the near term precipitation chances tonight is the main forecast concern. Current LAPS data indicates a nice area of 1500 to 2000 J/KG SB CAPE extending from Swrn Nebraska into north central Nebraska with a very weak cap present. This area of CAPE is in decent agreement spatially with the latest NAM12 21z forecast which has this feature handled well. At the surface, a weak wind boundary extended from far northeastern Colorado into southwestern Nebraska. INVOF this area, mid level lapse rates were highest across swrn Nebraska and were running 8.5 to 9.5C. Right now, based on the current situation, am expecting convective development to initiate across southwestern Nebraska into portions of central Nebraska (ie. Custer county) INVOF of the surface boundary. Wind shear this afternoon and this evening is weak on the order of 20 KTS so am not anticipating much of a severe threat. However, with weak mid level flow and high PWATS, heavy rain will be a threat and will hit this in the HWO. The latest NAM12 and WARW linger some precipitation across the southern cwa tomorrow morning into the afternoon hours and will hold onto this mention in the new forecast. By late afternoon and evening, thoughts here are to shift the highest threat for thunderstorms to the northwestern forecast area. This is where a low level frontal boundary will set up tomorrow evening and is colocated with an area of mid level warm air advection. Like this evening, the severe threat should be low as deep layer shear is limited. .LONG TERM...(Monday through Saturday) Issued at 314 PM CDT Sat Jul 29 2017 Monday through Tuesday...Drier conditions are expected for most of the forecast area early next week. The h5 pattern will amplify somewhat and the theta e ridge will be forced west into the panhandle and western sandhills. Lapse rates will be steepest in the west with developing convection expected generally west of highway 83. North northwesterly steering winds, will track the convection to the sse, keeping most of it west of the Highway 83 corridor. Deep layer shear remains marginal in the west and weak in the central forecast area, so the severe threat appears minimal attm. Tuesday night through Saturday...A somewhat active pattern will remain in place in the extended forecast. Beginning Tuesday night a strong shortwave traversing the Great Lakes, will force a cold front through the forecast area Tuesday night leading to an increased threat for thunderstorms. The front will then stall across the forecast area late next week leading to a threat for thunderstorms each day. There are some differences between the GFS and ECMWF solutions from this morning that will have to be ironed out. The EC forces the front through the forecast area into eastern Colorado and Eastern Wyoming with one main upper level piece of energy. The GFS solution, has two smaller disturbances followed by a stronger wave next weekend. These differences will need to be ironed out, but in the meantime, favored the GFS solution, with its weaker disturbances and an increased threat for pcpn next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Jul 29 2017 An upper level disturbance moving through the Central Rockies is expected to be the catalyst for thunderstorms tonight. VFR is expected after 15z Sunday. Scattered to numerous thunderstorms are expected overnight along and south of a line from KAIA-KMCK...just west of KLBF. Isolated thunderstorms are expected overnight elsewhere. The SREF suggests MVFR cigs 06z-16z along and south of a line from KAIA-KLBF-KLXN. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 29, 3:44 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 344 PM CDT Sat Jul 29 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-302045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 344 PM CDT Sat Jul 29 2017 /244 PM MDT Sat Jul 29 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a threat for isolated strong to severe thunderstorms this evening over northern Sheridan county and far northwestern Cherry county. Gusty winds and heavy rain will be the main severe threats with storms in these areas. Elsewhere, there is a threat for thunderstorms with the main impact being heavy rain. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible at times Sunday through Friday across western and north central Nebraska. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Special weather statement, Jul 29, 6:30 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
630 PM CDT SAT JUL 29 2017
NEZ035-036-057-300045-
Arthur NE-McPherson NE-Keith NE-
630 PM CDT SAT JUL 29 2017
...SPECIAL WEATHER STATEMENT...
At 629 PM CDT/529 PM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles north of Sarben, or 21 miles southeast of
Arthur, moving north at 5 mph.
Frequent lightning and 2 inches of rainfall is expected in 1 hour
from this storm.
Locations impacted include...
Big Bald Hill, Diamond Bar Lake, Bucktail Lake and Schnick Lake.
This includes Highway 92 between mile markers 187 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4158 10121 4140 10117 4139 10118 4140 10127
4134 10127 4127 10140 4146 10156
TIME...MOT...LOC 2329Z 165DEG 6KT 4142 10133
CDCSpecial weather statement, Jul 29, 7:04 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
604 PM MDT SAT JUL 29 2017
NEZ057-300115-
Keith NE-
604 PM MDT SAT JUL 29 2017
...SPECIAL WEATHER STATEMENT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Sarben, or 21 miles northeast of Ogallala, moving
south at 5 mph.
Frequent lightning and 2 inches of rainfall is expected in 1 hour
from this storm.
Locations impacted include...
Sarben, Big Bald Hill and Nevens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4125 10148 4135 10144 4138 10132 4135 10127
4114 10127 4114 10142
TIME...MOT...LOC 0003Z 352DEG 6KT 4131 10138
CDCSpecial weather statement, Jul 29, 8:15 PM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service North Platte NE 815 PM CDT SAT JUL 29 2017 NEZ057>059-300230- Perkins NE-Lincoln NE-Keith NE- 815 PM CDT SAT JUL 29 2017 ...SPECIAL WEATHER STATEMENT... At 814 PM CDT/714 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Paxton to 6 miles north of Wallace to 7 miles northeast of Dickens. Movement was southwest at 5 mph. 2 inches of rainfall in an hour is likely from the thunderstorms. Locations impacted include... Wallace and Dickens. This includes Interstate 80 in Nebraska between mile markers 147 and 155. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4118 10125 4092 10080 4073 10093 4097 10154 TIME...MOT...LOC 0114Z 029DEG 5KT 4103 10133 4094 10113 4092 10093 CDC
Local storm report, Jul 29, 9:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT SAT JUL 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN 1 NW HAYES CENTER 40.52N 101.03W
07/29/2017 M1.98 INCH HAYES NE CO-OP OBSERVER
PEA SIZE HAIL ALSO REPORTED
&&
SNIVELYSpecial weather statement, Jul 29, 10:21 PM CDT, 6 minutes before
Special Weather Statement National Weather Service North Platte NE 921 PM MDT SAT JUL 29 2017 NEZ023-094-300430- Grant NE-Western Cherry NE- 921 PM MDT SAT JUL 29 2017 ...SPECIAL WEATHER STATEMENT... At 921 PM MDT, Doppler radar was tracking a strong thunderstorm over Ashby, or 35 miles north of Arthur, moving south at 20 mph. 1 to 3 inches of rain will fall in about 1 hour. Locations impacted include... Hyannis, Ashby, Dominick Lake, Swede Lake, Spring Valley Lake and Mother Lake. This includes the following highways... Highway 2 between mile markers 133 and 152. Highway 61 between mile markers 138 and 173. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4218 10201 4220 10167 4175 10160 4174 10203 TIME...MOT...LOC 0321Z 358DEG 16KT 4206 10191 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:04 PM CDT | Special Weather Statement | LBF | Keith | 71 min |
| Jul 29, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| Jul 29, 8:15 PM CDT | Special Weather Statement | LBF | Lincoln | 75 min |
| Jul 29, 8:49 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Jul 29, 9:03 PM CDT | Areal Flood Advisory | LBF | Lincoln | 117 min |
| Jul 29, 10:21 PM CDT | Special Weather Statement | LBF | Grant | 69 min |
| Jul 29, 11:33 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Jul 30, 4:25 PM CDT | Special Weather Statement | LBF | Keya Paha | 80 min |
| Jul 30, 4:32 PM CDT | Special Weather Statement | LBF | Cherry | 73 min |
| Jul 30, 4:35 PM CDT | Special Weather Statement | LBF | Arthur | 70 min |
| Jul 30, 4:44 PM CDT | Special Weather Statement | LBF | Rock | 76 min |
| Jul 30, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 41 min |
| Jul 30, 5:09 PM CDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jul 30, 5:15 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Jul 30, 5:30 PM CDT | Special Weather Statement | LBF | Deuel, Keith | 45 min |
| Jul 30, 5:48 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| Jul 30, 6:17 PM CDT | Special Weather Statement | LBF | Perkins | 43 min |
| Jul 30, 6:28 PM CDT | Special Weather Statement | LBF | Hooker | 77 min |
| Jul 30, 6:58 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 62 min |
Nearby
River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.